MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 2078175
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the anterior tibial and superficial femoral artery (sfa) with mild calcification and mild tortuosity.The hi-torque (ht) command es guide wire was advanced without issues.An atherectomy device was advanced together with a 0.035 crossing catheter.The.035 was then removed and replaced with a 0.014 crossing catheter.The.014 crossing catheter was noted to have resistance with the ht command guide wire during advancement and removal.The guide wire and crossing catheter was removed as a single unit.The guide wire black polymer was then noted to have been stripped.Fluoroscopy confirmed nothing was left in the anatomy.Another non-abbott guide wire was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported peeled / delaminated was unable to be confirmed, however there were noted damages.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the 0.014 crossing catheter and/or a build-up of procedural contaminants (blood, contrast) on the guide wire contributed to the reported difficult to advance.Manipulation of the device resulted in the noted multiple device damages (bent distal core, separated polymer coating folded over itself distally and torn/bunched/stretched, sporadically scraped teflon coating) contributing to the reported difficulties; thus, resulting in the reported difficult to remove.The reported peeled / delaminated was unable to be confirmed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22205535
Report Number2024168-2025-06132
Device Sequence Number6755864
Product Code DQX
UDI-Device Identifier08717648176685
UDI-Public(01)08717648176685(11)250129(17)261231(10)5012972
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2078175
Device Catalogue Number2078175
Device Lot Number5012972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 CROSSING CATHETER.; 0.035 CROSSING CATHETER.
Patient SexUnknown